MAUDE Adverse Event Report: ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED; MANUAL INSTR, GENERAL SURGICAL
Model Number BONE REDUCTION FORCEPS, CURVED, POINTED
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 01/18/2024, it was reported by a sales representative via (b)(4) that (2) ar-8943-07 bone reduction forceps clamps are bent and cannot be used properly.This was discovered during a case with no harm to the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpacked ar-8943-07 serial/batch number (b)(6) was received for evaluation.Upon visual inspection, it was observed that the instrument's curved, pointed tip is bent.No functional testing was performed because of the damage to the instrument.The reported failure is most likely due to user error.Improper handling of the instrument can result in damage to the device.

Brand Name
BONE REDUCTION FORCEPS, CURVED, POINTED
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18654666
Report Number1220246-2024-00809
Device Sequence Number7056057
Product Code MDM
UDI-Device Identifier00888867052178
UDI-Public00888867052178
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE REDUCTION FORCEPS, CURVED, POINTED
Device Catalogue NumberAR-8943-07
Device Lot Number672236
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown